Texas, 2013Drought in Texas, April 23 to 30, 2013
April 23 to 30, 2013 · NWS EPZ · 3 events in 3 counties and zones
All of the areas of El Paso and Far Western Hudspeth Counties started out the month in Moderate(D1) drought, but by the end of the month all areas were in Severe(D2) drought.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
All of the areas of El Paso and Far Western Hudspeth Counties started out the month in Moderate(D1) drought, but by the end of the month all areas were in Severe(D2) drought.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before the first event at Apr 23, 4:13 AM MST, 8 hours 47 minutes earlier.
Area forecast discussion, Apr 23, 4:13 AM MST, 8 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
513 AM MDT TUE APR 23 2013
.SYNOPSIS...
WE WILL SEE ANOTHER SUNNY WARM DAY TODAY...BUT TONIGHT A COLD
FRONT WILL MOVE ACROSS THE AREA. WE WILL BE SUNNY BUT COOLER ON
WEDNESDAY. FOR THE END OF THE WEEK INTO THE WEEKEND WE WILL SEE A
RETURN TO WARM TEMPERATURES WITH PLENTY OF SUN. FOR THE FIRST PART
OF NEXT WEEK WE WILL SEE SOME MOISTURE MOVE INTO THE REGION WHICH
WILL ALLOW FOR SOME CLOUDY SKIES.
&&
.DISCUSSION...
OUR SUNNY WARM SPRING TEMPERATURES LOOK TO CONTINUE THROUGH THE
COMING WEEKEND. CURRENTLY A ZONAL FLOW ALOFT IS DOING ITS BEST AT
KEEPING A COLD FRONT AT BAY JUST TO THE EAST OF THE MOUNTAINS. THE
FRONT IS ALREADY THROUGH ROSWELL AND CARLSBAD BUT IT DOESN'T LOOK
LIKE IT WILL MAKE MUCH MORE WESTWARD PROGRESSION TODAY. BY TONIGHT
THE FRONT WILL PULL ITSELF TOGETHER AND MAKE A PUSH ACROSS THE
MOUNTAINS. RIGHT NOW IT LOOKS LIKE THE FRONT WILL PUSH WEST AT
LEAST TO THE RIO GRANDE VALLEY. HIGHS ON WEDNESDAY WILL BE AROUND
FIVE DEGREES BELOW NORMAL. OUR BELOW NORMAL TEMPERATURES WILL NOT
LAST LONG AS THE WESTERLY FLOW WILL RETURN ON THURSDAY. A WEAK
UPPER LEVEL TROUGH WILL ALSO BE APPROACHING THE AREA ON THURSDAY.
A RACE WILL BE ON AS THE TROUGH APPROACHES AND WHAT LITTLE
MOISTURE CAME IN WITH THE FRONT IS PUSHED BACK TO THE EAST. RIGHT
NOW THERE ARE SOME SLIGHT CHANCE POPS IN THE FORECAST FOR THE
SACRAMENTO MOUNTAINS AND EASTERN HUDSPETH COUNTY. MY GUT TELLS ME
THAT WE WILL SEE A FEW PUFFY CU POP UP...BUT THE THUNDERSTORMS
WILL WAIT TO GET GOING TO THE EAST OF THE MOUNTAINS. ALSO ON
THURSDAY AS THE UPPER SYSTEM APPROACHES THE AREA WE WILL SEE AN
INCREASE IN OUR WINDS. WE MAY HIT WIND ADVISORY LEVELS WHICH ALSO
MAY GIVE US SOME BLOWING DUST THURSDAY AFTERNOON.
FOR FRIDAY INTO THE WEEKEND WE WILL SEE A RETURN OF ZONAL WHICH
MEANS MORE SUNNY AND WARM WEATHER. TEMPERATURES WILL BE RUNNING
THREE TO SIX DEGREES ABOVE NORMAL. THE EXTENDED FORECAST IS STILL
VERY UNCLEAR. THE ECMWF HAS US SUNNY...DRY AND WARM WHILE THE GFS
AND DGEX HAVE A COLD FRONT WITH LOTS OF RAIN AND AN UPPER LEVEL
TROUGH MOVING INTO THE AREA. FOR NOW I'VE BUMPED THE CLOUDS UP A
BIT FOR TUESDAY. I WILL SAY THAT THE GFS HAS BEEN PRETTY
CONSISTENT IN ITS RAIN SOLUTION...BUT AT THE SAME TIME THE ECMWF
HAS ALSO BEEN EQUALLY CONSISTENT IN ITS DRY SOLUTION.
&&
.AVIATION...VALID 23/12Z-24/12Z
ANOTHER SUNNY WARM DAY WITH VFR CONDITIONS. SURFACE WINDS WILL
INCREASE TO 27015G25KT BY THE AFTERNOON. BY EARLY WEDNESDAY MORNING
A COLD FRONT WILL PUSH INTO TO AT LEAST THE RIO GRANDE VALLEY
WHICH WILL SWING OUR SURFACE WINDS AROUND TO 05010G20KT. CEILINGS
AND VISIBILITIES WILL REMAIN UNLIMITED THROUGH WEDNESDAY MORNING.
&&
.FIRE WEATHER...
WE WILL SEE ONLY A BRIEF RELIEF FROM OUR VERY DRY WEATHER ON
WEDNESDAY. TODAY WILL AGAIN BE VERY DRY AND WARM AS MIN RH'S WILL
AGAIN BE IN THE SINGLE DIGITS. WINDS WILL BE A BIT BREEZY THIS
AFTERNOON...BUT RIGHT NOW THE WINDS LOOK TO STAY JUST BELOW
CRITICAL LEVELS. ON WEDNESDAY WE WILL SEE A COLD FRONT MOVE ACROSS
THE AREA TO AT LEAST THE RIO GRANDE VALLEY. THE FRONT WILL SWING
SURFACE WINDS AROUND TO THE EAST. TEMPERATURES WILL BE A LITTLE
COOLER ON WEDNESDAY WHICH MEANS OUR MIN RH'S WILL ONLY BE IN THE
TEENS. SINGLE DIGIT RH'S WILL RETURN ON THURSDAY AND CONTINUE
THROUGH THE WEEKEND. ON THURSDAY AN APPROACHING UPPER LEVEL STORM
SYSTEM WILL HELP GIVE US WINDY CONDITIONS. IT DOES LOOK LIKE A RED
FLAG WARNINGS WILL BE NEEDED FOR THURSDAY AFTERNOON. THERE WILL BE
A VERY SLIGHT CHANCE FOR RAIN IN THE SACRAMENTO MOUNTAINS THURSDAY
AFTERNOON. THE CHANCE FOR RAIN WILL END BY THURSDAY EVENING AND
WE WILL STAY DRY INTO THE FIRST PART OF NEXT WEEK. MODELS FOR NEXT
WEEK RANGE FROM DRY AND WARM TO COOL AND RAINY TO A THREAT OF
SEVERE WEATHER. STAY TUNED AS LATER MODEL RUNS WILL HOPEFULLY
CLEAR THINGS UP.
&&
.PRELIMINARY POINT TEMPS/POPS...
EL PASO 86 57 74 60 84 / 0 0 0 0 10
SIERRA BLANCA 79 43 76 50 79 / 0 0 0 10 10
LAS CRUCES 84 47 74 52 80 / 0 0 0 0 0
ALAMOGORDO 80 44 73 52 77 / 0 0 0 0 10
CLOUDCROFT 59 30 52 34 56 / 0 0 0 10 20
TRUTH OR CONSEQUENCES 82 49 76 57 79 / 0 0 0 0 0
SILVER CITY 82 45 73 47 74 / 0 0 0 0 0
DEMING 83 47 77 52 81 / 0 0 0 0 0
LORDSBURG 83 50 80 50 77 / 0 0 0 0 0
WEST EL PASO METRO 84 54 75 56 82 / 0 0 0 0 10
DELL CITY 77 43 70 44 77 / 0 0 0 10 10
FORT HANCOCK 86 52 77 53 83 / 0 0 0 10 10
LOMA LINDA 75 43 70 46 74 / 0 0 0 10 10
FABENS 85 53 80 53 83 / 0 0 0 0 10
SANTA TERESA 85 47 76 52 82 / 0 0 0 0 10
WHITE SANDS HQ 79 55 75 62 79 / 0 0 0 0 10
JORNADA RANGE 80 42 73 47 79 / 0 0 0 0 0
HATCH 80 52 73 54 77 / 0 0 0 0 0
COLUMBUS 85 49 78 58 81 / 0 0 0 0 0
OROGRANDE 83 49 74 50 81 / 0 0 0 0 10
MAYHILL 63 31 61 37 65 / 0 0 0 10 20
MESCALERO 67 33 62 36 66 / 0 0 0 10 10
TIMBERON 61 30 61 33 65 / 0 0 0 10 10
WINSTON 76 38 73 43 71 / 0 0 0 0 0
HILLSBORO 80 47 73 50 74 / 0 0 0 0 0
SPACEPORT 81 43 72 50 79 / 0 0 0 0 0
LAKE ROBERTS 77 39 70 43 69 / 0 0 0 0 0
HURLEY 79 42 72 44 73 / 0 0 0 0 0
CLIFF 84 44 79 47 78 / 0 0 0 0 0
MULE CREEK 81 35 76 36 75 / 0 0 0 0 0
FAYWOOD 79 44 71 47 73 / 0 0 0 0 0
ANIMAS 84 54 81 53 78 / 0 0 0 0 0
HACHITA 83 49 79 49 78 / 0 0 0 0 0
ANTELOPE WELLS 84 53 79 54 81 / 0 0 0 0 0
CLOVERDALE 77 48 76 50 76 / 0 0 0 0 0
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.
&&
BRICE
Hazardous weather outlook, Apr 23, 5:15 AM MST, 7 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
615 AM MDT TUE APR 23 2013
NMZ401>417-TXZ418>424-241215-
UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE-
SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY-
SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL-
UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES-
NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-
CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN-
WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
SACRAMENTO MOUNTAINS ABOVE 7500 FEET-
EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA-
WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY-
NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN-
SOUTHERN HUDSPETH HIGHLANDS-
RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES-
RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY-
615 AM MDT TUE APR 23 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. ON THURSDAY WE WILL
SEE STRONG WESTERLY WINDS WHICH MAY GIVE US SOME AREA OF BLOWING
DUST.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
Drought, Western El Paso County
- When
- April 23, 1:00 PM MST to April 30, 11:59 PM MST
- Where
- Western El Paso County forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 31.769, -106.235 (the zone’s center; the record gives no point)
The entire zone was placed into Severe(D2) drought on April 23rd.
Drought, Eastern/Central El Paso County
- When
- April 23, 1:00 PM MST to April 30, 11:59 PM MST
- Where
- Eastern/Central El Paso County forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 31.769, -106.235 (the zone’s center; the record gives no point)
The entire zone was placed into Severe(D2) drought on April 23rd. The El Paso Airport only recorded a trace of precipitation during the month which was 0.24 inches below normal.
Drought, Northern Hudspeth Highlands/Hueco Mountains
- When
- April 23, 1:00 PM MST to April 30, 11:59 PM MST
- Where
- Northern Hudspeth Highlands/Hueco Mountains forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 31.612, -105.810 (the zone’s center; the record gives no point)
The entire zone was placed into Severe(D2) drought on April 23rd.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Missouri, April 23, 20131 death · 1 event
- Lightning Strike in Missouri, April 23, 2013$50,000 · 1 event
- Cold in Texas, April 23 to 24, 201320 events
- Drought in Arizona, April 23 to 30, 20136 events
- Cold in Oklahoma, April 23 to 24, 20133 events
- Waterspout in Gulf of Mexico, April 23, 20131 event
- Frost and Freeze in Colorado, April 23 to 24, 20131 event
- High Wind in Texas, April 23 to 24, 20131 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 443485, 443486, 443487.